MAUDE Adverse Event Report: STRYKER GMBH VARIAX CLAVICLE SUPERIOR PLATE - DECREASED CURVATURE 8 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH VARIAX CLAVICLE SUPERIOR PLATE - DECREASED CURVATURE 8 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628008S
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon gave permission to move, but carrying heavy objects was prohibited.The bone had not healed, and the patient did not follow the postoperative instructions given by the physician and carried heavy objects.Subsequently, the patient developed pain, and it was found that the distal screw had disengaged.Non-union was noticed.The following screws were reported: 628008s-an0945, 657314s-ap4098, 657316s-ak1949, 657316s-al5041, 657322s-ae2045, 657414s-an4264, 657416s-ap4102, and 657418s-al1388.It was reported that they were unable to determine which screw was loose.However, it was reportedly the distal screw, although it is unknown which specific screw.As a result, a revision procedure was performed to replace the plate and the screws.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The surgeon gave permission to move, but carrying heavy objects was prohibited.The bone had not healed, and the patient did not follow the postoperative instructions given by the physician and carried heavy objects.Subsequently, the patient developed pain, and it was found that the distal screw had disengaged.Non-union was noticed.The following screws were reported: (b)(6).It was reported that they were unable to determine which screw was loose.However, it was reportedly the distal screw, although it is unknown which specific screw.As a result, a revision procedure was performed to replace the plate and the screws.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.It must be noted that it has been reported that the patient failed to follow the postoperative instructions given by the surgeon.This is a potential cause of the alleged bone non-union and screw loosening.However, without more information and x-ray images, the corrolation betweeen the patient's behavior and the reported event could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
VARIAX CLAVICLE SUPERIOR PLATE - DECREASED CURVATURE 8 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24710461
Report Number0008031020-2026-00477
Device Sequence Number5777686
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number628008S
Device Lot NumberAN0945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale